Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Do Thyroid medications make people weak and sleepy? - Online Doctor Chats

Date : 19-Mar-2013
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor:hello, how can i help u today ?
User:i have a query for my mum
Doctor:please proceed
User:she has been detected with throid but whenever she has medicine for same she gets very weak,sleepy
Doctor:may i know what medications have been prescribed ?
User:azulix 1mg
Doctor:anything else ?
Doctor:any other medications ?
User:plz give two mins
Doctor:does she have diabetes ?
User:i am confirming you medicine
Doctor:Azulix is a medication for diabetes and not thyroid conditions
Doctor:Are u there ?
User:jaunmet 5omg
User:thyrox 75
Doctor:so she has hypothyroidism and diabetes
Doctor:when exactly does she feel sleepy ?
Doctor:and how does she take the Thyrox tab
User:....thyrox is b4 brkfast
Doctor:that is right
Doctor:and when does she feel sleepy, or have other issues ?
Doctor:what time of the day ?
User:she feels sleepy week all time... i think
Doctor:in that case, it is not due to the medications
User:mostly afternoon
Doctor:but is due to the low thyroid status
Doctor:being sleepy in the afternoon is common, after having food
User:thn wat shd we do for dat as she says that she is good without this medicine
Doctor:this is specially due to a high carbohydrate and fat XXXXXXX food, which causes more blood to go to the stomach for digestion and less to reach the brain
User:she fels lack of energy which she dsnt feel whn she was not ving this medicine
Doctor:how long has she been on the above medications ?
User:she had it once in oct dn we had to stop it after few days
User:she has agn startd it nw
Doctor:y was it stopped ?
Doctor:and how long has she been on treatment with medications for diabetes ?
Doctor:WHEN was the last time she had a blood checked ? do you know her HBA1C levels ?
User:her throid affect test report was 13...
User:i think nornal for this report is 5
Doctor:you mean she has a TSH of 13 ?
Doctor:that is very high
Doctor:has her doctor mentioned her diabetes to be under control ?
Doctor:whats the status ?
Doctor:and how long has she been on treatment with medications for diabetes ?
User:he is ving mdicn for dat as well
User:u wanty me to find the repot for daibeties as well
User:may b 2yrs nw
Doctor:the lack of energy can be due to the diabetes medications , specifically janumet
Doctor:first and foremost, in case it has not been checked, she should get her HBA1 C levels
Doctor:this is a blood test , to check for control of Diabetes
Doctor:the normal , has to be below 5.5
Doctor:she will have to continue the THYROX tab for now, without fail
Doctor:regular blood checks, to keep her diabetes under check, and proper diet and exercise is also needed
Doctor:at least once in 15 days, she should be seen by her diabetes doctor, expecially if her diabetes is not under control
Doctor:other issues like blood pressure, and eye problems and urine checks (for proteinuria) also are needed
Doctor:i hope u have followed my suggestions
User:all r done recently
User:lil infection in urine rest all is ok
User:pressure was low one morning whn she got up coz of wich she fainted & thn we got all chkups done for her
Doctor:In that case , it is fine
User:shd i lower power of sugar mwedicine
Doctor:that can be done, only if the diabetes is under control, after due consultation with the treating doctor
Doctor:consult with him, to either change the medication
Doctor:or lower the dose
User:how to lower it
Doctor:the doctor will change the dosage , of the medication, do not try to do it yourself
User:but she is ving daibties medicine for long nw...she only feels all dese whn she is ving throid medicine
Doctor:as you mentioned, her symptoms of sleepiness is more in the after noon, IS THIS RIGHT ?
User:yes//// n dat too before lunch
Doctor:taking the THYROX tab with time, will help to reduce her symptoms
Doctor:you should ask your mother to continue the THYROX
Doctor:have u followed my suggestions ?
Doctor:any doubts ?
User:but i v a concern that she feels lack of energy
User:as well
Doctor:you can ask her to take EVION 400 tab in the afternoon with food
Doctor:this will help her feel energetic
User:wat is this for?
Doctor:it is a antioxidant with vitamin E
Doctor:it helps in reducing lethargy , and weakness
User:post lunch?
User:thanx alot
Doctor:U r welcome
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor